Alert archive / West Virginia / River Flood Warnings in 2022

River Flood Warning 8, NWS Charleston, WV

February 18, 2022Jackson County, Wood County, West Virginia; Meigs County, Ohio

NWS Charleston, WV issued this river flood warning at Feb 18, 2022, 11:16 AM EST for Jackson County, Wood County, West Virginia; Meigs County, Ohio. It took effect at Feb 19, 2022, 2:05 AM EST. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2022, 11:16 AM EST (16:16 UTC)
In effect from
Feb 19, 2022, 2:05 AM EST
Expired
Feb 20, 2022, 7:34 PM EST
In force
41 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
Minor

Counties Meigs County, OH, Jackson County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio River at Belleville Lock (BEVW2).

Action stage
33 ft
Minor stage
35 ft
Moderate stage
38 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 390707081443202, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 18, 11:01 AM EST, 15 minutes earlier.

Area forecast discussion, Feb 18, 11:01 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1101 AM EST Fri Feb 18 2022

.SYNOPSIS...
A cold front moves across the region this morning with a few
light snow showers in its wake. Cool and windy from a clipper
Saturday. High pressure Sunday into Monday with a warming trend.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 1100 AM Friday...

Radar imagery continues to show flurries or very light snow
across the area. Expect less than an inch of snow mainly along
the eastern mountains by 7 PM this evening.

As of 630 AM Friday...

A cold front moved through overnight with low level clouds
remaining in its wake. A strong upper level wave along the
trough axis moves across the region this morning, which will
bring a few light snow showers to the region before tapering off
this afternoon. Winds persist today from the west with gusts
tapering off during the afternoon. All wind advisories were
expired early this morning behind the frontal passage. A ridge
axis along the Tennessee Valley will move across tonight
keeping the area dry. A few cold air advection flurries may be
possible, however models are not keying in on low level moisture
at this time.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 600 AM Friday...

The weekend will begin on the cool side as a clipper passes by
to the north of the area on Saturday. There could be a few light
snow showers across northeast WV, particuarly in the mountains.
Any accumulation would be light however. High pressure then
builds in late Saturday into Sunday resulting in a much warmer
second half of the weekend, with high temperatures returning to
above normal values.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 600 AM Friday...

The long term period begins quiet on Monday with well above
normal temperatures. Things quickly turn active however as
energy from the desert SW moves into the central portion of the
country. This will be the region's next significant system
beginning on Tuesday, with most precipitation remaining as rain.
High temperatures look to remain well above normal through
Wednesday.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
As of 615 AM Friday...

MVFR ceilings are expected to improve to VFR by this afternoon.
Snow showers will continue along the mountains for the next
several hours then taper off. Elsewhere, snow showers are
possible through the morning, however there is not enough
confidence to include a mention. West to northwest winds will
be gusty this morning, tapering down considerably this
afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: Moderate to high.

ALTERNATE SCENARIOS: IFR ceilings may develop this morning in snow.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
EST 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    M    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
PKB CONSISTENCY  H    H    M    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z SATURDAY...
IFR conditions possible across the mountains late Saturday night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...07/GW
NEAR TERM...07/ARJ/JP
SHORT TERM...GW
LONG TERM...GW
AVIATION...07/JP
Hazardous weather outlook, Feb 18, 5:57 AM EST, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
557 AM EST Fri Feb 18 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-191100-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
557 AM EST Fri Feb 18 2022

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 18, 9:45 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
945 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLOOD            8 NW CROWN CITY         38.68N 82.38W
02/18/2022                   GALLIA             OH   DEPT OF HIGHWAYS

            ALL LANES ARE CLOSED ON SR-775 NORTH BEYOND
            SR-790 TO SR-141, DUE TO FLOODING.

&&

WEBB
Local storm report, Feb 18, 9:46 AM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            10 S RIO GRANDE         38.73N 82.37W
02/17/2022                   GALLIA             OH   911 CALL CENTER

            HIGH WATER REPORTED AT THE INTERSECTION OF
            HANNAN TRACE ROAD AND OH STATE ROUTE 775.

&&

CG
Local storm report, Feb 18, 9:47 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            6 SSE RIO GRANDE        38.81N 82.32W
02/18/2022                   GALLIA             OH   DEPT OF HIGHWAYS

            ALL LANES ARE CLOSED ON SR-775 NORTH BEYOND
            SR-790 TO SR-141, DUE TO FLOODING.

&&

WEBB
Local storm report, Feb 18, 10:01 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            10 W OAK HILL           38.89N 82.76W
02/18/2022                   JACKSON            OH   DEPT OF HIGHWAYS

            ALL LANES ARE CLOSED ON SR-139 NORTH BEYOND
            SPRUCE HOLLOW RD TO SR-279, DUE TO FLOODING.

&&

WEBB
Local storm report, Feb 18, 10:37 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1037 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            5 ENE RIO GRANDE        38.90N 82.30W
02/17/2022                   GALLIA             OH   911 CALL CENTER

            WATER FLOWING OVER THE ROAD ALONG OHIO STATE
            ROUTE 850.

&&

CG
Local storm report, Feb 18, 10:40 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1040 AM EST FRI FEB 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLOOD            5 ESE VINTON            38.94N 82.25W
02/17/2022                   GALLIA             OH   911 CALL CENTER

            HIGH WATER REPORTED OVER THE ROAD AT THE
            INTERSECTION OF WHITE OAK ROAD AND OHIO
            STATE ROUTE 554.

&&

CG

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 8:48 PM ESTSpecial Weather StatementRLXCabell, Putnam42 min
Feb 17, 10:20 PM ESTAreal Flood WarningRLXCabell, Calhoun, Jackson, Kanawha, Lincoln, Putnam and 1 more6 hr
Feb 17, 10:42 PM ESTSpecial Weather StatementRLXCabell, Mason48 min
Feb 17, 11:23 PM ESTSpecial Weather StatementRLXPleasants, Wirt, Wood22 min
Feb 17, 11:28 PM ESTSpecial Weather StatementRLXCabell, Jackson, Lincoln, Mason, Putnam, Wayne32 min
Feb 17, 11:55 PM ESTSpecial Weather StatementRLXPleasants, Ritchie, Tyler, Wirt, Wood20 min
Feb 18, 12:00 AM ESTSpecial Weather StatementRLXJackson, Lincoln, Mingo, Putnam, Roane30 min
Feb 18, 12:15 AM ESTSpecial Weather StatementRLXCalhoun, Doddridge, Pleasants, Ritchie, Tyler, Wirt30 min
Feb 18, 12:30 AM ESTSpecial Weather StatementRLXBoone, Kanawha, Logan, Mingo, Roane30 min
Feb 18, 12:38 AM ESTSpecial Weather StatementRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis22 min
Feb 18, 12:54 AM ESTSpecial Weather StatementRLXBoone, Clay21 min
Feb 18, 12:59 AM ESTSpecial Weather StatementRLXBraxton, Gilmer, Lewis31 min
Feb 18, 3:39 AM ESTAreal Flood WarningRLXTyler9 hr
Feb 18, 7:39 AM ESTAreal Flood WarningRLXPleasants, Tyler10 hr
Feb 18, 11:19 AM ESTRiver Flood WarningRLXMason44 hr
Feb 18, 2:02 PM ESTWind AdvisoryRLXPocahontas, Randolph, Webster28 hr
Feb 17, 7:43 PM ESTSpecial Weather StatementRLXGallia, Lawrence47 min
Feb 17, 9:07 PM ESTAreal Flood WarningRLXWashington34 hr
Feb 17, 10:28 PM ESTRiver Flood WarningRLXMorgan, Washington35 hr
Feb 17, 10:28 PM ESTRiver Flood WarningRLXWashington37 hr
Feb 17, 10:50 PM ESTAreal Flood WarningRLXGallia9 hr
Feb 18, 2:48 AM ESTAreal Flood WarningRLXWashington20 hr
Feb 18, 4:34 AM ESTAreal Flood WarningRLXMeigs17 hr
Feb 18, 7:12 AM ESTAreal Flood WarningRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more26 hr

Nearby

River Flood Warnings in West Virginia, 2022River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.